OpenstarTs >
EUT-Periodici >
Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics >
Rendiconti dell' Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.38 (2006) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4134

Title: The Transmission Acoustic Scattering Problem for Bi-Spheres in Low-Frequency Regime
Authors: Arnaoudov, Iani
Venkov, George
Keywords: Helmholtz Equation
Low-Frequency Scattering
Bispherical Coordinates
Infinite Tridiagonal Systems
Continuous Fractions
Issue Date: 2006
Publisher: EUT Edizioni Università di Trieste
Citation: I. Arnaoudov, G. Venkov, "The Transmission Acoustic Scattering Problem for Bi-Spheres in Low-Frequency Regime", in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 38 (2006), pp. 73-93
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
38 (2006)
Abstract: An acoustically soft sphere covered by a penetrable eccentric spherical shell disturbs the propagation of an incident plane wave field. It is shown that there exists exactly one bispherical coordinate system that describes the given geometry. The incident wave is assumed to have a wavelength which is much larger than the characteristic dimension of the scatterer and thus the low-frequency approximation method is applicable to the scattering problem. The incomplete R-separation of variables in bispherical coordinates and the normal differentiation involved in the transmission boundary conditions lead to a three-term recurrence relation for the series coefficients corresponding to the scattered fields. Thus, the potential boundary-value problem for the leading low-frequency approximations is reduced to infinite tridiagonal linear systems, which are solved analytically.
URI: http://hdl.handle.net/10077/4134
ISSN: 0049-4704
Appears in Collections:Rendiconti dell' Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.38 (2006)

Files in This Item:

File Description SizeFormat
ArnaoudovVenkovRendMat38.pdf158.83 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.